Alert archive / Arkansas / River Flood Warnings in 2021

River Flood Warning 235, NWS Little Rock, AR

December 21, 2021Independence County, Jackson County, Lawrence County, Arkansas

NWS Little Rock, AR issued this river flood warning at Dec 21, 2021, 8:16 AM CST for Independence County, Jackson County, Lawrence County, Arkansas. It took effect at Dec 22, 2021, 12:00 AM CST. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Dec 21, 2021, 8:16 AM CST (14:16 UTC)
In effect from
Dec 22, 2021, 12:00 AM CST
Expired
Dec 23, 2021, 12:26 PM CST
In force
36 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

Counties Independence County, AR, Jackson County, AR, Lawrence County, AR

The radar

The Memphis radar (KNQA), 135 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Black Rock (BKRA4). The gauge peaked at 14.00 ft at Dec 22, 2021, 3:00 PM CST.

actionminormoderate15202512/2112/2212/2312/24
Action stage
12 ft
Minor stage
14 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07072500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

344 
WGUS44 KLZK 211416
FLWLZK

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Little Rock AR
816 AM CST Tue Dec 21 2021

...The National Weather Service in Little Rock AR has issued a Flood 
Warning for the following rivers in Arkansas...

  Black River At Black Rock affecting Jackson, Independence and 
  Lawrence Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC063-067-075-221430-
/O.NEW.KLZK.FL.W.0235.211222T0600Z-000000T0000Z/
/BKRA4.1.ER.211222T0600Z.211224T1800Z.000000T0000Z.NO/
816 AM CST Tue Dec 21 2021

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT UNTIL FURTHER NOTICE...
...REPLACES RIVER FLOOD ADVISORY...

* WHAT...Minor flooding is forecast.

* WHERE...Black River At Black Rock.

* WHEN...From late tonight until further notice.

* IMPACTS...At 17.0 feet, Low lying cultivated land and pastures in 
  Lawrence, Jackson, and Independence counties flood.

* ADDITIONAL DETAILS...
  - At 7:00 AM CST Tuesday the stage was 13.5 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight and continue rising to a crest of
    18.0 feet early Friday afternoon.
  - Flood stage is 14.0 feet.


&&

           Fld   Observed        Forecast 6 AM      Crest           
Location   Stg   Stg Day/Time   Wed   Thu   Fri  Crest  Time  Date  

Black River
Black Rock 14.0  13.5 Tue 7 AM  14.3 16.2 17.9   18.0 12 PM 12/24   


&&

LAT...LON 3570 9140 3591 9125 3612 9115 3610 9101
      3588 9110 3564 9128


$$

67
4 follow-up statements
778 
WGUS84 KLZK 220110
FLSLZK

Flood Statement
National Weather Service Little Rock AR
710 PM CST Tue Dec 21 2021

...The Flood Warning continues for the following rivers in 
Arkansas...

  Black River At Black Rock affecting Jackson, Independence and 
  Lawrence Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC063-067-075-230115-
/O.CON.KLZK.FL.W.0235.211222T0600Z-000000T0000Z/
/BKRA4.1.ER.211222T0600Z.211224T1800Z.000000T0000Z.NO/
710 PM CST Tue Dec 21 2021

...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Black River At Black Rock.

* WHEN...From late tonight until further notice.

* IMPACTS...At 14.0 feet, Minor flooding begins. Farm ground along 
  east bank begins to flood.
  At 17.0 feet, Low lying cultivated land and pastures in Lawrence, 
  Jackson, and Independence counties flood.

* ADDITIONAL DETAILS...
  - At 6:00 PM CST Tuesday the stage was 13.8 feet.
  - Forecast...The river is expected to rise above flood stage by
    early Wednesday morning and continue rising to a crest of
    18.0 feet by early Friday afternoon.
  - Flood stage is 14.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.6 feet on 05/31/2015.
  - http://www.weather.gov/safety/flood

&&

           Fld   Observed        Forecast 6 PM      Crest           
Location   Stg   Stg Day/Time   Wed   Thu   Fri  Crest  Time  Date  

Black River
Black Rock 14.0  13.8 Tue 6 PM  15.2 17.3 18.0   18.0 12 PM 12/24   


&&

LAT...LON 3570 9140 3591 9125 3612 9115 3610 9101
      3588 9110 3564 9128


$$

CTP
052 
WGUS84 KLZK 221442
FLSLZK

Flood Statement
National Weather Service Little Rock AR
842 AM CST Wed Dec 22 2021

...The Flood Warning continues for the following rivers in 
Arkansas...

  Black River At Black Rock affecting Jackson, Independence and 
  Lawrence Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC063-067-075-231445-
/O.CON.KLZK.FL.W.0235.000000T0000Z-000000T0000Z/
/BKRA4.1.ER.211222T1520Z.211224T1800Z.000000T0000Z.NO/
842 AM CST Wed Dec 22 2021

...FLOOD WARNING REMAINS IN EFFECT FROM THIS MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Black River At Black Rock.

* WHEN...Until further notice.

* IMPACTS...At 14.0 feet, Minor flooding begins. Farm ground along 
  east bank begins to flood.
  At 17.0 feet, Low lying cultivated land and pastures in Lawrence, 
  Jackson, and Independence counties flood.

* ADDITIONAL DETAILS...
  - At 8:00 AM CST Wednesday the stage was 14.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late Wednesday morning and continue rising to a crest of 16.0
    feet early Friday afternoon.
  - Flood stage is 14.0 feet.
  - Flood History...This crest compares to a previous crest of
    17.2 feet on 03/29/2017.
  - http://www.weather.gov/safety/flood

&&

           Fld   Observed        Forecast 6 AM      Crest           
Location   Stg   Stg Day/Time   Thu   Fri   Sat  Crest  Time  Date  

Black River
Black Rock 14.0  14.0 Wed 8 AM  14.9 15.9 15.7   16.0 12 PM 12/24   


&&

LAT...LON 3570 9140 3591 9125 3612 9115 3610 9101
      3588 9110 3564 9128


$$

233
667 
WGUS84 KLZK 230054
FLSLZK

Flood Statement
National Weather Service Little Rock AR
654 PM CST Wed Dec 22 2021

...The Flood Warning continues for the following rivers in 
Arkansas...

  Black River At Black Rock affecting Jackson, Independence and 
  Lawrence Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC063-067-075-240100-
/O.CON.KLZK.FL.W.0235.000000T0000Z-000000T0000Z/
/BKRA4.1.ER.211222T2315Z.211224T1800Z.000000T0000Z.NO/
654 PM CST Wed Dec 22 2021

...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Black River At Black Rock.

* WHEN...Until further notice.

* IMPACTS...At 14.0 feet, Minor flooding begins. Farm ground along 
  east bank begins to flood.
  At 17.0 feet, Low lying cultivated land and pastures in Lawrence, 
  Jackson, and Independence counties flood.

* ADDITIONAL DETAILS...
  - At 6:00 PM CST Wednesday the stage was 14.0 feet.
  - Forecast...The river is expected to rise to a crest of 16.0
    feet early Friday afternoon.
  - Flood stage is 14.0 feet.
  - Flood History...This crest compares to a previous crest of
    17.2 feet on 03/29/2017.
  - http://www.weather.gov/safety/flood

&&

           Fld   Observed        Forecast 6 PM      Crest           
Location   Stg   Stg Day/Time   Thu   Fri   Sat  Crest  Time  Date  

Black River
Black Rock 14.0  14.0 Wed 6 PM  15.5 16.0 15.5   16.0 12 PM 12/24   


&&

LAT...LON 3570 9140 3591 9125 3612 9115 3610 9101
      3588 9110 3564 9128


$$

DTC
157 
WGUS84 KLZK 231826
FLSLZK

Flood Statement
National Weather Service Little Rock AR
1226 PM CST Thu Dec 23 2021

...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Black River At Black Rock affecting Jackson, Independence and 
  Lawrence Counties.

ARC063-067-075-231930-
/O.CAN.KLZK.FL.W.0235.000000T0000Z-211223T1826Z/
/BKRA4.1.ER.211222T2315Z.000000T0000Z.000000T0000Z.NO/
1226 PM CST Thu Dec 23 2021

...FLOOD WARNING IS CANCELLED THIS AFTERNOON...

The Flood Warning is cancelled for
  the Black River At Black Rock.

* ADDITIONAL DETAILS...
  - At 11:00 AM CST Thursday the stage was 13.8 feet.
  - Forecast...The river is expected to fall to 10.6 feet Tuesday
    morning.
  - http://www.weather.gov/safety/flood

&&

           Fld   Observed        Forecast 12 PM     Crest           
Location   Stg   Stg Day/Time   Fri   Sat   Sun  Crest  Time  Date  

Black River
Black Rock 14.0  13.8 Thu 11 AM 13.0 12.3 11.7       Falling      


&&

LAT...LON 3570 9140 3591 9125 3612 9115 3610 9101
      3588 9110 3564 9128


$$

46

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Dec 21, 6:02 AM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Dec 21, 6:02 AM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
602 AM CST Tue Dec 21 2021

.AVIATION...21/06Z TAF CYCLE

Where skies have cleared overnight, localized dense fog/freezing
fog has formed, producing LIFR/VLIFR at a few fcst sites. Expect
conds to improve heading into the mid mrng hours as fog/low clouds
dissipate. Elsewhere, mid and high lvl clouds wl cont to dcrs this
mrng as the upper lvl storm system conts movg E of AR. VFR conds
wl prevail acrs the FA thereafter. Light winds this mrng, wl bcm
mainly W/SW at 5 to 10 mph. /44/
&&

.PREV DISCUSSION...(ISSUED 350 AM CST Tue Dec 21 2021)
SHORT TERM...Today Through Wednesday Night

Upper lvl storm system was located just to the SE of AR early this
mrng. Cont to see some returns on radar ovr the ern parts of the FA.
While, most of this precip is not reaching the ground, cannot rule
out some very light rain/few ice pellets thru the predawn hrs
assocd with this feature. Meanwhile, a weak CDFNT was situated to
the NW of AR, roughly along the I-44 corridor. Wl cont to mention
patchy fog/freezing fog thru mid mrng as well.

As the aforementioned upper low conts working further to the east
today, the resulting NWly mid lvl flow wl bring the CDFNT thru much
of the FA tngt into Wed. The bndry is fcst to stall out and
dissipate near the LA border as a weak sfc high slides to the N of
the region. Lack of sig moisture wl result in dry conds with the
FROPA.

After a cold start to the day, a light W/SW sfc flow wl allow for a
nice recovery in temps today with highs generally in the 50s. Lows
tngt wl range fm the mid 20 to mid 30s. A reinforcing shot of cooler
air wl start to advect into the FA fm the N on Wed, with highs
ranging fm the upper 40s to the upper 50s.

The sfc high wl quickly move to the E Wed ngt, with a light S/SE
wind flow returning to close out the PD. This wl be the start of
another moderating trend that wl cont beyond this fcst PD.

LONG TERM...Thursday Through Monday

Not much to add regarding the long term fcst at this point, if
you're not a fan of cold wx, then you're in luck, and this
discussion is for you...On the other hand, if you're a winter wx and
snow lover, look elsewhere friends, no such thing wl be had in the
Natural State this Christmas...

Semantics aside, slightly perturbed H500 flow wl be prevalent over
the CONUS to begin the PD, w/ subtle troughing making its way to the
Ern coast, and low amplitude ridging extending over the Cont Divide.
The polar jet looks to stay further N near the US/Canada border, w/
several perturbations pivoting S/wrd and traversing through the mean
flow, but staying well N of the Srn Cntrl US and Mid-South. Around
our neck of the woods, quasi-zonal flow looks to prevail as the
pattern remains dominated by a prominent upper-lvl high pressure
system located over Nrn Mexico/Srn TX. Given a lack of upper-lvl
forcing and sfc features steering relatively clear of the FA, dry wx
can be expected through the end of the coming weekend.

Of more interest in this fcst, wl be the seasonably warm temps, as
has been advertised through the first and latter half of the month
now. Daily high temps around the region wl lkly stay above normal
through the far end of the fcst PD, particularly as Srly and S/Wrly
flow (at times quite gusty) looks to prevail through most of the
coming week, w/ the occasional remnants of a frnt from Nrn US storm
systems meandering into the state. Fri, Sun, and possibly Mon look
to pose the warmest temperatures, and while the current fcst does
not reflect widespread record warmth, several sites may see readings
climb within reach of daily record values, particularly over Nrn and
Cntrl AR.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&
Hazardous weather outlook, Dec 21, 4:48 AM CST, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
448 AM CST Tue Dec 21 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-221100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
448 AM CST Tue Dec 21 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Where skies have cleared and the mercury has fallen below freezing,
patchy freezing fog will be noted early this morning. Freezing fog
will result in icy road conditions, particularly over more rural
roadways, and most overpasses. Elsewhere, patchy dense fog will
reduce visibilities at times. Drivers should exercise caution on
morning commutes and allot extra time as needed.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44/232

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 6:29 PM CSTRiver Flood AdvisoryLZKRandolph38 hr
Dec 21, 7:23 AM CSTDense Fog AdvisoryLZKBradley, Calhoun, Clark, Cleveland, Dallas, Drew and 4 more3 hr
Dec 21, 8:20 AM CSTRiver Flood WarningLZKWhite, Woodruff4 days

Nearby

River Flood Warnings in Arkansas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.